CSN Login
Members Online: 10

Unstoppable constant hick-ups.

lp1964's picture
lp1964
Posts: 856
Joined: Jun 2013

Ever since I woke up from surgery about 80% of the time I have hick-ups. It stops me from falling asleep And wakes me up at night. The doctors don't seem to be concerned and say that this is pretty common after abdominal surgery. I'm ok, but after 5 days now it's getting really annoying. I tryed all the conventional techniques but nothing helped at all. I'm doing well otherwise: they removed my IV, catheter, I walk a lot and eat more solids, my bowels started functioning.

Did any of you have this hick-up problem right after surgery and did you find any sollution.

Thanks, 

Laz

 

Trubrit's picture
Trubrit
Posts: 1488
Joined: Jan 2013

I didn't get hiccups, but I've read here on the fourm about people who have, and I'm sure they will comment soon.

It is wonderful to hear how you are progressing. Getting the cath and IV out are wonderful.

Keep up the good work.

LivinginNH's picture
LivinginNH
Posts: 1307
Joined: Apr 2010

 

Hi Laz,

Yes, doctors simply don't understand how annoying, and often painful, hiccups can be.  The only thing we found to work were Thorazine pills.  I'm not kidding.  Take one little pill, and within 15 minutes, your hiccups will be just a bad memory.  :)  

Hugs,

Cynthia

ubcreative's picture
ubcreative
Posts: 19
Joined: May 2013

I can't help withe the hiccups but I am glad to hear that you are recovering well from surgery.  I don't post a lot but I have been reading your posts and thinking about you.  Those hiccups must be annoying, I hope that you find something to help.

Ursula

darthhen
Posts: 8
Joined: Oct 2013

My dad abdominal surgery as well. He had 4 lymph nodes removed and colon resectioning. He didn't have hiccups after the surgery.

Side note: But he did goto the ER due to hiccups that prevented him from sleeping. My dad had a massive amount of fluid (bile?) build up in his stomach. The ER doctor believe it was the diaphragm causing the hiccups because it wasn't able to fully expand due to the build up in this stomach.

LivinginNH's picture
LivinginNH
Posts: 1307
Joined: Apr 2010

 

Thorazine....get some pills before chemo brings back the hiccups....   The ER doctor just doesn't understand cancer treatments - they never do.

lp1964's picture
lp1964
Posts: 856
Joined: Jun 2013

...with the weekend doctor on schedule finally I got my Thorazine tablets. If you bring up to these doctors yourself, often their egos don't let them agree with you, because it came from you. I was so tired this morning that I had to insist.I feel better already.

They may remove 12 drains out of the 3 and let me go home in the next couple of days.

thanks for the tip on the medicine. You are awesome as always.

Laz

LivinginNH's picture
LivinginNH
Posts: 1307
Joined: Apr 2010

That's wonderful! Glad I could help you.  :)  And you'll feel so much better when you get back home to your own bed.  :)

Hugs, ((()))

Cyn

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network